Yang-Mills connections with Weyl structure. (English) Zbl 1159.53016

For an arbitrary given connection \(D\) which is not necessary metric or torsion-free in the tangent bundle \(TM\) over an \(n\)-dimensional closed Riemannian manifold \((M,g)\), the following main results are proved.
Theorem 1. Let \((M,g)\) be a closed Riemannian manifold and \((D,g,\omega)\) a Weyl structure in the tangent bundle \(TM\) over \((M,g)\). Then
\[ (\delta_{D^*}R^{D^*}-\delta_DR^D)(X)Y=(\delta\text{d}\omega)(X)Y,\quad (X\in\setminus \mathfrak X(M),\quad Y\in \Gamma(E)). \]
Here, \(\mathfrak X(M)\) denotes the space of vector fields on \(M\).
Corollary. If \(D\) is a Yang-Mills connection with Weyl structure \((D,g,\omega)\) in the tangent bundle \(TM\) over a closed Riemannian manifold \((M,g)\), then \(\text{ d}\omega=0\).
Theorem 2. Let \(D\) be a connection with Weyl structure \((D,g,\omega)\) in the tangent bundle over a closed Riemannian manifold \((M,g)\), and \(\nabla\) the Levi-Civita connection of \((M,g)\). Assume \(\sum_{i=1}^n[\alpha(e_i),R^D(e_i,X)]=0\), where \(X\in\setminus \mathfrak X(M)\) and \(D-\nabla=\alpha\) and \(\{e_i\}^n_{i=1}\) is an (locally defined) orthonormal frame on \((M,g)\). Then the following statements are equivalent:
(i) \(D\) is a Yang-Mills connection.
(ii) \(\delta_{\nabla}R^D=0\).


53C07 Special connections and metrics on vector bundles (Hermite-Einstein, Yang-Mills)
Full Text: DOI Euclid


[1] F. Dillen, K. Nomizu and L. Vranken, Conjugate connections and Radon’s theorem in affine differential geometry, Monatsh. Math. 109 (1990), no. 3, 221-235. · Zbl 0712.53008 · doi:10.1007/BF01297762
[2] S. Dragomir, T. Ichiyama and H. Urakawa, Yang-Mills theory and conjugate connections, Differential Geom. Appl. 18 (2003), no. 2, 229-238. · Zbl 1040.53033 · doi:10.1016/S0926-2245(02)00149-3
[3] S. Helgason, Differential geometry, Lie groups, and symmetric spaces , Academic Press, New York, 1978. · Zbl 0451.53038
[4] M. Itoh, Compact Einstein-Weyl manifolds and the associated constant, Osaka J. Math. 35 (1998), no. 3, 567-578. · Zbl 0908.53023
[5] A. B. Madsen et al., Compact Einstein-Weyl manifolds with large symmetry group, Duke Math. J. 88 (1997), no. 3, 407-434. · Zbl 0881.53041 · doi:10.1215/S0012-7094-97-08817-7
[6] K. Nomizu and T. Sasaki, Affine differential geometry , Cambridge Univ. Press, Cambridge, 1994. · Zbl 0834.53002
[7] J.-S. Park, Yang-Mills connections in the orthonormal frame bunedles over Einstenin normal homogeneous manifolds, Int. J. Pure Appl. Math. 5 (2003), no. 2, 213-223. · Zbl 1035.53033
[8] J.-S. Park, Critical homogeneous metrics on the Heisenberg manifold, Interdiscip. Inform. Sci. 11 (2005), no. 1, 31-34. · Zbl 1078.53042 · doi:10.4036/iis.2005.31
[9] J.-S. Park, The conjugate connection of a Yang-Mills connection, Kyushu J. Math. 62 (2008), no. 1, 217-220. · Zbl 1206.53025 · doi:10.2206/kyushujm.62.217
[10] H. Pedersen, Y. S. Poon and A. Swann, The Hitchin-Thorpe inequality for Einstein-Weyl manifolds, Bull. London Math. Soc. 26 (1994), no. 2, 191-194. · Zbl 0810.53037 · doi:10.1112/blms/26.2.191
[11] H. Pedersen, Y. S. Poon and A. Swann, Einstein-Weyl deformations and submanifolds, Internat. J. Math. 7 (1996), no. 5, 705-719. · Zbl 0867.53042 · doi:10.1142/S0129167X96000372
[12] H. Pedersen and A. Swann, Riemannian submersions, four-manifolds and Einstein-Weyl geometry, Proc. London Math. Soc. (3) 66 (1993), no. 2, 381-399. · Zbl 0742.53014 · doi:10.1112/plms/s3-66.2.381
[13] H. Pedersen and A. Swann, Einstein-Weyl geometry, the Bach tensor and conformal scalar curvature, J. Reine Angew. Math. 441 (1993), 99-113. · Zbl 0776.53027 · doi:10.1515/crll.1993.440.99
[14] H. Pedersen and K. P. Tod, Three-dimensional Einstein-Weyl geometry, Adv. Math. 97 (1993), no. 1, 74-109. · Zbl 0778.53041 · doi:10.1006/aima.1993.1002
[15] K. P. Tod, Compact 3-dimensional Einstein-Weyl structures, J. London Math. Soc. (2) 45 (1992), no. 2, 341-351. · Zbl 0761.53026 · doi:10.1112/jlms/s2-45.2.341
[16] H. Urakawa, Yang-Mills theory in Einstein-Weyl geometry and affine differential geometry, Rev. Bull. Calcutta Math. Soc. 10 (2002), no. 1, 7-18. · Zbl 1046.53012
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.